[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 50.16.107.222. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Other Articles
June 24, 1961

Menopausal Edema

Author Affiliations

1525 N. Flagler Dr., West Palm Beach, Fla.

JAMA. 1961;176(12):1053-1054. doi:10.1001/jama.1961.03040250079028

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:—  I believe it in order to comment on the reply by Dr. M. E. Davis (The Journal, March 4, p. 831) to the question submitted by the Brooklyn physician pertaining to generalized edema following administration of small doses of estrogens.I have observed a number of patients who have experienced varying degrees of edema following the administration of small to moderate doses of the standard estrogen preparations. It is true that most have had heart disease or were also receiving adrenocortical steroid therapy, but the role of estrogens in production of the edema was unequivocal. In my text, I cite one postmenopausal female who gained 10 pounds of weight within 3 days on 2 occasions after ingesting a total of 2 small estrogen tablets for symptomatic osteoporosis (Roberts, H. J.: Difficult Diagnosis: Guide to Interpretation of Obscure Illness, Philadelphia: W. B. Saunders Co., 1958, p. 325). Others

First Page Preview View Large
First page PDF preview
First page PDF preview
×